MAUDE Adverse Event Report: ARTHREX, INC. LP SCREW,3.0X22MM,CORTICAL,HYBRID,MTP,TI; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LP SCREW,3.0X22MM,CORTICAL,HYBRID,MTP,TI; BONE FIXATION SCREW/PLATE
Model Number LP SCREW,3.0X22MM,CORTICAL,HYBRID,MTP,TI
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 07/09/2025, a phone report was received from a patient who underwent an mtp joint arthrodesis with dorsal plate and screw fixation on (b)(6) 2024 for treatment of hallux rigidus of right foot.During the procedure, a plate product identified only as ¿max force¿ was implanted.In june 2025, approximately six months postoperatively, the patient reported experiencing a loud "pop" while walking.Radiographs taken on (b)(6) 2025 confirmed that the implanted plate had fractured.Revision surgery is scheduled for (b)(6) 2025 with the same surgeon at the original facility.The patient did not provide any additional information.During a phone call with the sales representative on 07/09/2025, it was reported that during the original procedure on (b)(6) 2024, the surgeon expressed concern that the joint had been significantly shortened following the reaming process.To compensate and restore proper length, a lifenet bone dowel revision was added, and the bone was adjusted accordingly.The plate was implanted over the bone dowel.Approximately three weeks ago, the patient experienced a ¿pop¿ while engaged in physical activity, described by the sales representative as possibly ¿out gardening or something.¿ an x-ray confirmed that the plate had broken.The surgeon subsequently discussed treatment options with the patient.Additional information was received on 07/21/2025 via email from the patient: the patient underwent additional surgery on (b)(6) 2025, during which a max force plate, a l16mm cortical screw, a l14mm titanium variable angle bone kreulock screw, a l16mm titanium variable angle bone kreulock screw, and a l18mm titanium variable angle bone kreulock screw were removed.A new plate and screws were implanted successfully during the additional surgery.Additional information received on 7/29/2025: the explanted arthrex products were identified as one ar-9944x-0r maxforce mtp compression plate, one ar-9933-16 flat head plate screw, one ar-8933vcl-14 kreulock compression screw, three ar-8933vcl-16 kreulock compression screws, one ar-9933hy-22 flat head plate screw, and one ar-8933vcl-18 kreulock compression screw.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), photographs, videos, event descriptions, and any additional field details, arthrex concludes that the most likely cause of the reported failure is a patient-specific event.This event appears to be related to the patient's lifestyle and/or physical activity, as well as potential non-compliance with post-operative instructions, such as failure to restrict activities or follow directions during the healing period.Directions for use.Dfu-0336-eo.Maxforce¿ mtp compression plates warnings.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.The complaint allegation was confirmed based on x-rays.The plate remained appropriately positioned in relation to the joint; however, a break was observed.

Brand Name
LP SCREW,3.0X22MM,CORTICAL,HYBRID,MTP,TI
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22741901
Report Number1220246-2025-03325
Device Sequence Number7282875
Product Code HRS
UDI-Device Identifier00888867345539
UDI-Public00888867345539
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K201235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLP SCREW,3.0X22MM,CORTICAL,HYBRID,MTP,TI
Device Catalogue NumberAR-9933HY-22
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown